Alert archive / Connecticut / Special Weather Statements in 2012

Special Weather Statement, NWS New York, NY

June 7, 2012

NWS New York, NY issued this special weather statement at Jun 7, 2012, 6:13 PM EDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 6:13 PM EDT (22:13 UTC)
Expired
Jun 7, 2012, 7:15 PM EDT
In force
62 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWUS81 KOKX 072213
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
613 PM EDT THU JUN 7 2012

CTZ007-008-072315-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
613 PM EDT THU JUN 7 2012

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHWESTERN NEW
LONDON COUNTIES...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASTONBURY TO ROCKY
HILL TO CROMWELL...OR ALONG A LINE EXTENDING FROM EAST HARTFORD TO 7
MILES SOUTH OF EAST HARTFORD TO MIDDLETOWN...AND MOVING EAST AT 10
MPH.

THESE STORMS WILL BE...
  NEAR PORTLAND BY 620 PM.
  NEAR EAST HAMPTON BY 650 PM.
  NEAR COLCHESTER BY 715 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. 
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE 
INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE 
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE 
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4156 7221 4143 7233 4155 7275 4159 7276
      4161 7272 4163 7271 4165 7253 4164 7249
      4159 7246 4160 7242 4160 7238 4160 7234
      4164 7234 4168 7226

$$

MALOIT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 7, 5:03 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 7, 5:03 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT THU JUN 7 2012

.SYNOPSIS...
UPPER LOW PRESSURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND FRIDAY AFTERNOON. A WAVE OF LOW PRESSURE
TRACKING SOUTHEAST ON A FRONTAL BOUNDARY STALLED OUT TO OUR SOUTH
AND WEST...APPROACHES ON SATURDAY...THEN PASSES TO OUR SOUTH
SATURDAY NIGHT. HIGH PRESSURE THEN BUILDS DOWN FROM SOUTHEASTERN
CANADA SUNDAY THROUGH MONDAY...THEN SLOWLY BEGINS TO RETREAT TO
THE NORTHEAST INTO TUESDAY NIGHT. A SLOW MOVING COLD FRONT
APPROACHES FROM THE WEST LATE TUESDAY NIGHT AND WEDNESDAY...THEN
CROSSES THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING. HIGH
PRESSURE THEN BUILDS IN BEHIND THE FRONT.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
A WEAK SHORT WAVE TROUGH IS FORECAST TO MOVE ACROSS THE AREA
TODAY. RELATIVELY CLEAR SKIES WILL PROMOTE DIURNAL HEATING THIS
AFTERNOON...AND WITH SURFACE DEW POINTS IN THE 50S...THE AIR MASS
WILL BECOME MODESTLY UNSTABLE WITH MARGINAL CAPE OF 500-750 J/KG.
THIS WILL INITIATE SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING...SEVERAL OF WHICH MAY PRODUCE MARGINAL HAIL AND GUSTY
WINDS. ANY CONVECTION THAT DOES DEVELOP SHOULD WIND DOWN BY
EVENING WITH THE LOSS OF DAYTIME HEATING.

TONIGHT EXPECT PARTLY CLOUDY SKIES...WITH LOWS IN THE 50S TO LOWER
60S.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
FRIDAY LOOKS RATHER UNSETTLED AS A STRONG SHORT WAVE TROF IS
EXPECTED TO MOVE ACROSS THE AREA. FRIDAY SHOULD START OUT WITH
ABUNDANT SUNSHINE...WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING IN THE AFTERNOON AND EVENING HOURS.

TROF OVER THE AREA WILL ENABLE LOCAL SEABREEZE DEVELOPMENT BY EARLY
AFTERNOON. THIS MAY ALSO HINDER CONVECTION AT THE COAST.

THERE IS MODERATE RISK OF RIP CURRENTS ACROSS ATLANTIC FACING BEACHES
ON FRIDAY.

ANY LINGERING SHOWERS AND THUNDERSTORMS SHOULD END BY FRIDAY EVENING
WITH THE LOSS OF DAYTIME HEATING. EXPECT HIGHS ON FRIDAY TO BE IN
THE UPPER 70S TO LOWER 80S WITH LOWS IN THE UPPER 50S TO LOWER 60S
WITH VARIABLE CLOUDS OVERNIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODELS IN GOOD AGREEMENT IN BRINGING PRECIPITATION INTO THE REGION
AHEAD OF A SHEARING 700-500 HPA SHORTWAVE FROM SATURDAY INTO
SATURDAY NIGHT. FOR NOW ONLY HAVE CHANCE POPS OVER THE NW 1/3 OF THE
CWA SATURDAY AFTERNOON...AS THE MODELS HAVE JUST SWITCHED TO THIS
FASTER SOLUTION...BUT COULD SEE HOW ULTIMATELY HIGHER POPS COULD BE
NEEDED CWA WIDE SATURDAY IF CURRENT TRENDS HOLD. INCREASE POPS TO
CHANCE THROUGHOUT SATURDAY NIGHT. EVEN WITH REGION IN THE COOL
SECTOR - SHOULD HAVE SUFFICIENT INABILITY ALOFT TO WARRANT A CHANCE
OF THUNDER AS WELL. USED A BLEND OF MIXING DOWN FROM 825 HPA WITH
MAV/MET GUIDANCE AND NAM 2-METER TEMPERATURES FOR HIGHS SATURDAY -
AND FOR LOWS SATURDAY NIGHT USED A BLEND OF BIAS CORRECTED MAV
GUIDANCE WITH MET GUIDANCE AND NAM 2-METER TEMPERATURES. THIS
YIELDED VALUES AROUND 5 DEGREES ABOVE NORMAL - DESPITE BEING IN THE
COOL SECTOR.

A SEPARATE 500 HPA IS PROGGED TO IMPACT MAINLY WESTERN ZONES SUNDAY
SO HAVE RESTRICTED CHANCE POPS TO AREAS N/W OF NYC AS A RESULT -
COULD SEE ENOUGH SURFACE BASED INSTABILITY FOR SOME RUMBLES OF
THUNDER AS WELL - SO HAVE SLIGHT CHANCE TSTMS IN ADDITION TO THE
CHANCE OF SHRA. FOR HIGHS SUNDAY BLENDED MEX/MEX ENSEMBLE MEAN
GUIDANCE WITH NAM 2-METER TEMPERATURES AND A MIX DOWN FROM 875 HPA -
WITH READINGS EXPECTED TO BE A FEW DEGREES ABOVE NORMAL.

IT SHOULD BE DRY SUNDAY NIGHT INTO TUESDAY MORNING WITH DEEP LAYERED
RIDGING BUILDING IN ALOFT AND MARITIME POLAR HIGH BUILDING IN A THE
SURFACE. USED A BLEND OF MEX/MEX ENSEMBLE MEAN GUIDANCE WITH HPC
GUIDANCE WITH LOWS SLIGHTLY ABOVE NORMAL AND HIGHS NEAR NORMAL
SUNDAY NIGHT THROUGH TUESDAY.

THE RIDGE AXIS SHOULD BE TO OUR EAST TUESDAY NIGHT SETTING UP A SW
FLOW ALOFT...ALLOWING FOR THE HUMIDITY TO INCREASE AS THE LOW-MID
LEVELS MOISTEN AHEAD OF A SLOW MOVING NORTHERN STREAM TROUGH/SURFACE
COLD FRONT THROUGH AT LEAST WEDNESDAY. HAVE CHANCE TO SLIGHT CHANCE
POPS - GRADUALLY INCREASING FROM W TO E - IN THIS TIME FRAME. EXPECT
MAINLY DIURNAL CONVECTION IN THIS TIME FRAME...THOUGH CANNOT RULE
OUT SOME LINGERING SHOWERS OVERNIGHT.

TIMING DIFFERENCES EXIST BETWEEN THE MODELS ON HOW FAST THE COLD
FRONT PUSHES THROUGH - WITH THE ECMWF FASTER THAN THE GFS AND GFS
ENSEMBLE MEAN. HISTORICALLY WHEN THE GFS IS SLOWER THAN THE ECMWF
WITH SUPPORT FROM ITS MEAN...IT TENDS TO BE THE BETTER CHOICE. WITH
THE RECENT CHANGES AM NOT READY TO BUY INTO THIS FULLY...SO USED A
COMPROMISE TIMING BETWEEN THE TWO. SO HAVE CHANCE SHRA/TSRA
WEDNESDAY NIGHT THEN SLIGHT CHANCE W CHANCE POPS EAST THURSDAY.

FOR TEMPERATURES WEDNESDAY NIGHT/THURSDAY CONTINUED WITH BLEND OF
MEX/MEX ENSEMBLE MEAN GUIDANCE WITH HPC GUIDANCE - WITH LOWS ABOVE
NORMAL AND HIGHS NEAR NORMAL.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A TROUGH OF LOW PRESSURE REMAINS OVER THE TERMINALS INTO EARLY
EVENING BEFORE WEAKENING AND SHIFTING EAST OVERNIGHT.

VFR WITH SOME LOCAL VSBY RESTRICTIONS IN ANY SHOWERS.

SEA BREEZE AND THUNDERSTORM OUTFLOW BOUNDARIES COMPLICATE WIND
DIRECTION PARTICULARLY FOR KEWR AND KTEB FOR THE NEXT FEW HOURS.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TSTORMS AND GUSTS MAY NOT HAPPEN AT ALL.

KLGA FCSTER COMMENTS: TSTORM WOULD BE MORE LIKELY TOWARDS THE END
OF THE TEMPO PERIOD IN TAF...BUT TSTORMS AND GUSTS MAY NOT HAPPEN
AT ALL.

KEWR FCSTER COMMENTS: SEA BREEZE COULD POSSIBLY REESTABLISH A FLOW
FROM 160-190 UNTIL AROUND 23-00Z.

KTEB FCSTER COMMENTS: WINDS COULD VARY FROM 170 TO 230 DUE TO SEA
BREEZE AND OUTFLOW INTERACTIONS.

KHPN FCSTER COMMENTS: WINDS COULD VARY FROM 170 TO 230 DUE TO SEA
BREEZE AND OUTFLOW INTERACTIONS.

KISP FCSTER COMMENTS: SLIGHT CHANCE OF A THUNDERSTORM AFTER
ROUGHLY 23-00Z. NOT ENOUGH CONFIDENCE TO INCLUDE IN TAFS.

.OUTLOOK FOR 18Z FRI THROUGH TUE...
.FRIDAY...VFR. BRIEF MVFR OR LOWER CONDITIONS POSSIBLE WITH
AFTERNOON/EVENING SCT SHOWERS/TSTMS.
.SAT-TUE...MAINLY VFR.

&&

.MARINE...
EXPECT SOUTH TO SOUTHWEST FLOW OF LESS THAN 10 KT THROUGH FRIDAY.
WINDS BRIEFLY INCREASE ON FRIDAY NIGHT AS LOW PRESSURE PASSES TO
THE NORTH. WITH A RELATIVELY WEAK PRESSURE GRADIENT FORECAST OVER THE WATERS
SATURDAY-TUESDAY EXPECT WINDS TO BE AT OR BELOW 10 KT THROUGH THIS
TIME FRAME. SEAS/WAVES ON NON-OCEAN WATERS WILL BE 1 FT OR LESS AS A
RESULT. SEAS ON THE OCEAN WILL BE 3 FT OR LESS THROUGH MONDAY
NIGHT...WITH SOME POTENTIAL FOR SEAS TO BUILD TO 4 FT TUESDAY AS S
FLOW INCREASES LATE.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT PRECIPITATION IS NOT EXPECTED THROUGH THE
END OF THE WEEK...WITH MAINLY SCATTERED DIURNAL CONVECTION. LOCAL
DOWNPOURS ARE POSSIBLE WITH ANY CONVECTION DUE TO SLOW MOVEMENT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

AVIATION...JC/BC
Hazardous weather outlook, Jun 7, 4:11 AM EDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
411 AM EDT THU JUN 7 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-080815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
411 AM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 7, 3:10 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT THU JUN 7 2012

CTZ007-010-011-072000-
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-
310 PM EDT THU JUN 7 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN AND
MIDDLESEX COUNTIES...

AT 304 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR DURHAM...AND MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1
INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4135 7238 4126 7257 4127 7258 4126 7260
      4146 7274 4148 7274 4154 7262

JM
Special weather statement, Jun 7, 5:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
553 PM EDT THU JUN 7 2012

CTZ008-012-072300-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
553 PM EDT THU JUN 7 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT EASTERN NEW LONDON COUNTY...

AT 549 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF SCOTLAND TO PRESTON...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF NORWICH TO 6 MILES
SOUTHWEST OF PLAINFIELD...AND MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR PRESTON BY 605 PM.
  5 MILES NORTHEAST OF LEDYARD CENTER BY 615 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7184 4134 7182 4132 7184 4132 7187
      4133 7188 4132 7191 4133 7195 4172 7225
      4167 7217 4167 7212 4164 7198 4164 7187
      4152 7179 4142 7179

MALOIT
Special weather statement, Jun 7, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
613 PM EDT THU JUN 7 2012

CTZ007-008-072315-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
613 PM EDT THU JUN 7 2012

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHWESTERN NEW
LONDON COUNTIES...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASTONBURY TO ROCKY
HILL TO CROMWELL...OR ALONG A LINE EXTENDING FROM EAST HARTFORD TO 7
MILES SOUTH OF EAST HARTFORD TO MIDDLETOWN...AND MOVING EAST AT 10
MPH.

THESE STORMS WILL BE...
  NEAR PORTLAND BY 620 PM.
  NEAR EAST HAMPTON BY 650 PM.
  NEAR COLCHESTER BY 715 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4156 7221 4143 7233 4155 7275 4159 7276
      4161 7272 4163 7271 4165 7253 4164 7249
      4159 7246 4160 7242 4160 7238 4160 7234
      4164 7234 4168 7226

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:38 PM EDTAreal Flood AdvisoryOKXRichmond37 min
Jun 6, 8:47 PM EDTFlash Flood WarningOKXRichmond23 min
Jun 7, 7:08 PM EDTSpecial Weather StatementOKXBronx, Nassau, Queens37 min
Jun 7, 3:10 PM EDTSpecial Weather StatementOKX50 min
Jun 7, 5:53 PM EDTSpecial Weather StatementOKX67 min
Jun 7, 7:03 PM EDTSpecial Weather StatementOKX57 min

Nearby

Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.